Journal of Symbolic Logic

A Model with No Magic Set

Krzysztof Ciesielski and Saharon Shelah

Full-text is available via JSTOR, for JSTOR subscribers. Go to this article in JSTOR.

Abstract

We will prove that there exists a model of $ZFC+"\mathfrak{c} = \omega_2"$ in which every $M \subseteq \mathbb{R}$ of cardinality less than continuum $\mathfrak{c}$ is meager, and such that for every $X \subseteq \mathbb{R}$ of cardinality $\mathfrak{c}$ there exists a continuous function $f: \mathbb{R} \rightarrow \mathbb{R}$ with f[X] = [0, 1]. In particular in this model there is no magic set, i.e., a set $M \subseteq \mathbb{R}$ such that the equation f[M] = g[M] implies f = g for every continuous nowhere constant functions $f, g: \mathbb{R} \rightarrow \mathbb{R}$.

Article information

Source
J. Symbolic Logic, Volume 64, Issue 4 (1999), 1467-1490.

Dates
First available in Project Euclid: 6 July 2007

Permanent link to this document
https://projecteuclid.org/euclid.jsl/1183745931

Mathematical Reviews number (MathSciNet)
MR1780064

Zentralblatt MATH identifier
0945.03074

JSTOR
links.jstor.org

Citation

Ciesielski, Krzysztof; Shelah, Saharon. A Model with No Magic Set. J. Symbolic Logic 64 (1999), no. 4, 1467--1490. https://projecteuclid.org/euclid.jsl/1183745931


Export citation